MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number 04R1301
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated platelet results for several patients on a cell-dyn emerald analyzer.The following data was provided (customer¿s reference range is (b)(6).There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Section a1 - patient identifier complete entry = sample id (b)(6) and sample id (b)(6) all available patient information was included.Additional patient details are not available.Section b5 updated to include the sample ids provided by the customer.Section b5 patient #1 updated to sample id (b)(6) and patient #3 updated to sample id (b)(6).
 
Event or Problem Description
The customer observed falsely elevated platelet results for several patients on a cell-dyn emerald analyzer.The following data was provided (customer¿s reference range is 130-440 10e3/ul): sample id (b)(6) initial result was 1214, repeated on a siemens analyzer was 437 10e3/ul.Sample id (b)(6) initial result was 908, repeated on a siemens analyzer was 308 10e3/ul.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated platelet results generated on the cell-dyn emerald analyzer, serial number (b)(6), when compared to results from a siemens analyzer, included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Trending review determined no related trend for the product.Return testing was not completed as returns were not available.The cell-dyn emerald 22 al does not have limits factory set.It is the responsibility of each laboratory to determine limit sets appropriate for its patient population.It was noted that the customer did not set up the limits, therefore, they did not receive any flags.The issue was resolved by performing back flush on the instrument.Manufacturing documentation was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, no systemic issue or deficiency with the cell-dyn emerald analyzer, serial number (b)(6), was identified.

Brand Name
CELL-DYN EMERALD 22 AL, INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford, IL N39 E-932
2246682940
MDR Report Key12586430
Report Number2919069-2021-00020
Device Sequence Number19740973
Product Code GKZ
UDI-Device Identifier00380740136093
UDI-Public00380740136093
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04R1301
Device Catalogue Number04R13-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/14/2021
12/17/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/21/2021
01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown